MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER

ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER
Catalog Number 25302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemic Shock (1917)
Date of Event 05/16/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The reported device has been disposed; therefore, it is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics clinical specialist reported a patient adverse event, occurring 4-5 hours after a procedure with an alphavac f18-85.The alphavac procedure was completed successfully; however, the patient expired 4-5 hours after the procedure, due to complications from an unrelated coronary angiogram procedure 2 days prior, on (b)(6) 2024.Access for that procedure was obtained via the right femoral artery, and subsequently, there were access complications/bleeding from that artery into the retroperitoneal space and scrotum.Bleeding from the access site was restarted the day of the alphavac procedure because the patient was given thrombolytics which made bleeding from the arterial stick site easier.Per the physician, the patient expired due to hemorrhagic shock via the femoral arterial access site and their expiration had nothing to do with the alphavac procedure or any angiodynamics device.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient expiration post alphavac procedure cannot be confirmed given the patient centric nature of this serious adverse event (sae).There were no reports of alphavac device malfunction during the procedure; therefore, the device was not returned for evaluation.The physician declared that the patient expired due to hemorrhagic shock from the femoral artery due to access for coronary angiogram procedure two days prior.Patient expiration had nothing to do with the alphavac procedure or any angiodynamics device.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: directions for use (10903657) are provided with this device and contain the following statements: indications for use the cannula is indicated for: · the non-surgical removal of thrombi or emboli from the venous vasculature · aspiration of contrast media and other fluids from the venous vasculature the cannula is intended for use in the venous system.· directions for use and manuals for the alphavac system and all related accessories should be read prior to use and devices used as indicated.· as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with using surgical and/or percutaneous (seldinger) vascular access techniques as well as physicians trained and experienced in percutaneous, intravascular, diagnostic and interventional techniques requiring fluoroscopic or image guidance and visualization.Adverse events this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: blood loss/blood trauma, hemorrhage/bleeding, death.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19499308
Report Number1319211-2024-00055
Device Sequence Number7833367
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number25302
Device Lot Number5809160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexMale
Patient Weight275 KG